Alert archive / Delaware / Areal Flood Advisories in 2012
Areal Flood Advisory 121, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 2, 2012, 2:56 PM EDT for Sussex County, Delaware. It was in force for 108 min.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 2:56 PM EDT (18:56 UTC)
- Expired
- Aug 2, 2012, 4:44 PM EDT
- In force
- 108 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County Sussex County, DE
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1789 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
016
WGUS81 KPHI 021856
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
256 PM EDT THU AUG 2 2012
DEC005-022145-
/O.NEW.KPHI.FA.Y.0121.120802T1856Z-120802T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
256 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
SOUTH CENTRAL SUSSEX COUNTY IN CENTRAL DELAWARE...
* UNTIL 545 PM EDT
* AT 252 PM EDT DOPPLER RADAR INDICATED AN AREA OF VERY SLOW MOVING
SHOWERS AND THUNDERSTORMS IN SOUTHERN SUSSEX COUNTY. THESE STORMS
HAVE ALREADY PRODUCED UPWARDS OF 1 INCH OF RAIN BETWEEN GUMBORO AND
FRANKFORD WITH ANOTHER COMPLEX OF HEAVY SHOWERS ENTERING INTO THE
ADVISORY AREA. THE NEW COMPLEX OF STORMS ARE ALSO CAPABLE OF
PRODUCING UPWARDS OF AN INCH OF RAIN OVER THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
&&
LAT...LON 3845 7535 3845 7545 3857 7543 3856 7511
3844 7511 3844 7535
$$
HEAVENER1 follow-up statement
647
WGUS81 KPHI 022044
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 PM EDT THU AUG 2 2012
DEC005-022053-
/O.CAN.KPHI.FA.Y.0121.000000T0000Z-120802T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
444 PM EDT THU AUG 2 2012
...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
SOUTH CENTRAL SUSSEX COUNTY HOWEVER AN ADVISORY STILL REMAINS IN
EFFECT FOR NORTHERN SUSSEX COUNTY...
LAT...LON 3845 7535 3845 7545 3857 7543 3856 7511
3844 7511 3844 7535
$$
HEAVENERWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 2, 1:10 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 2, 1:10 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 110 PM EDT THU AUG 2 2012 .SYNOPSIS... WEAK HIGH PRESSURE WILL BE ACROSS THE MIDDLE ATLANTIC REGION TODAY BEFORE IT MOVES OFF TO THE EAST TONIGHT. LOW PRESSURE OVER ONTARIO WILL MOVE INTO QUEBEC ON FRIDAY AND CAUSE A WEAK COLD FRONT TO APPROACH FROM THE NORTH. THIS FRONT WILL DISSIPATE FRIDAY NIGHT AS ANOTHER HIGH PRESSURE AREA BUILDS OVER THE REGION. A LOW PRESSURE AREA WILL MOVE ACROSS EASTERN CANADA SUNDAY INTO MONDAY AND CAUSE A COLD FRONT TO CROSS THE AREA. MORE HIGH PRESSURE WILL ARRIVE OVER THE AREA NEXT TUESDAY AND IT SHOULD REMAIN FOR A FEW DAYS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WITH THE NEXT ESTF NOT PLANNING ON MAKING TOO MANY CHANGES. TEMPS ARE RISING SLIGHTLY FASTER THAN WE HAVE IN THE GRIDS. MAX TEMPS WERE SLIGHTLY HIGHER THAN WHAT THE FULL SUN MACROS SUGGESTED OFF THE 12Z GUIDANCE WHICH APPEARS EVEN BETTER AS THERE SHOULD BE SOME AIR MASS MODIFICATION THE REST OF TODAY. A CU FIELD IS DEVELOPING IN LOWER DELMARVA. WE WILL KEEP THE ISOLATED POPS GOING THERE. THE MID-LEVEL TROUGH FINALLY DID MOVE OFFSHORE, EVENTUALLY BEING REPLACED BY NEARLY ZONAL FLOW ALOFT. THERE IS STILL A FAIR AMOUNT OF LOW-LEVEL MOISTURE. CONVECTIVE TEMPS WILL BE MET TODAY, BUT WE ONLY EXPECT AN INCREASE IN CLOUDS. ALSO, WE ARE NOT ANTICIPATING ANY STRONG SHORT WAVES/VORT MAXES TO IMPACT OUR AREA WITHIN THE ZONAL FLOW WHICH WOULD ALSO LESSEN PRECIP CHANCES. BEYOND LOWER DELMARVA IF ANYTHING DOES DEVELOP, IT IS EXPECTED VERY ISOLATED, AND NOT ENOUGH OF A CHANCE TO INCLUDE IN THE FORECAST AT THIS TIME. TEMPERATURES SHOULD RETURN BACK ABOVE NORMAL TODAY WITH THE RETURN TO ZONAL FLOW ALOFT AND WEST-SOUTHWESTERLY FLOW DEVELOPING AT THE SURFACE. 925 TEMPS WARM UP TO AROUND 21-23 DEGREES, WHICH SHOULD BRING UPPER 80S TO AROUND 90 FOR MOST AREAS. MAV/MET MOS WERE VERY SIMILAR, SO WE TOOK A BLEND. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... THE NEARLY ZONAL FLOW ALOFT SHOULD CONTINUE INTO THURSDAY NIGHT. THERE MAY BE A WEAK VORT MAX APPROACH THE AREA TOWARD SUNRISE, BUT IT MAY STAY TO OUR NORTH. WE MAINTAIN A DRY FORECAST FOR THURSDAY NIGHT WITH NO STRONG FORCING EXPECTED. WITH THE SOUTHWEST FLOW AT THE SURFACE, TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL. MOS GUIDANCE NUMBERS WERE CLOSE, SO WE TOOK A BLEND FOR OVERNIGHT LOWS. IT IS POSSIBLE THAT WE MAY HAVE MORE FOG DEVELOP THURSDAY NIGHT WITH CLEAR AND CALM CONDITIONS DEVELOPING AGAIN. WE DECIDED TO KEEP IT OUT OF THE FORECAST FOR NOW AS CONFIDENCE IS NOT HIGH ON HOW THICK IT WOULD GET. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... HOT AND HUMID CONDITIONS WILL CONTINUE INTO THE LONG TERM PART OF THE FCST. THE SFC HIGH TO THE EAST WILL CONTINUE TO SUPPLY A SUMMERTIME AIRMASS ACROSS THE AREA. A WEAK COLD FRONT WILL MOVE SOUTHWARD INTO THE POCONOS AND NRN NJ FRI AFTERNOON/EVENING AND MAY TOUCH OFF SOME SCATTERED SHOWERS/TSTMS. HIGH TEMPERATURES MOSTLY IN THE 90S. MORE SCATTERED SHOWERS/TSTMS WILL BE ACROSS THE AREA SAT-SUN AS THE AIRMASS REMAINS FAVORABLE FOR CONVECTION AND SEVERAL WEAK UPPER VORT MAXS WILL MOVE ACROSS THE AREA. SLGT CHC TO CHC POPS ARE IN THE FCST FOR THESE PERIODS WITH LIMITED CONFID IN TIMING OF ANY PARTICULAR FEATURE. HIGHS WILL CONTINUE TO MOSTLY BE IN THE 90S WITH HEAT INDICES APPROACHING 100 BOTH SAT AND SUN. A BETTER CHC FOR SHOWERS/TSTMS WILL BE ACROSS THE AREA MON AND MON NIGHT AS A COLD FRONT MOVES ACROSS THE AREA FROM THE NORTH. POPS IN THIS PERIODS REMAIN IN THE HIGH CHC CATEGORY FOR NOW. DRIER AIR AND SLIGHTLY COOLER TEMPERATURES WILL FOLLOW. TUE-WED...MOSTLY FAIR WITH HIGH PRESSURE BUILDING ACROSS THE AREA. TEMPERATURES WILL STILL BE SLIGHTLY ABOVE NORMAL ACCORDING TO THE LATEST STAT GUIDANCE. HIGHS WILL BE IN THE MID TO UPPER 80S IN MOST AREAS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A VFR TAF PACKAGE THRU THE START OF THE EVENING IS FORECAST FOR ALL TAF SITES. WE ARE SEEING SOME ISOLATED SHOWERS AND TSTMS DEVELOP IN THE MOST EXTREME SENSE OF THE DEFINITION, COVERAGE TOO LOW TO INCLUDE IN ANY TAFS. OTHERWISE WE ARE CARRYING A NON CIG CU DECK AT AROUND 5K. WINDS WILL START FROM THE SOUTHWEST AROUND 5 TO 10 KTS, BUT BACK MORE TO THE SOUTH AS THE AFTERNOON PROGRESSES. A SEA BREEZE FRONT SHOULD FORM AS WE SPEAK ALONG THE NJ COAST AND PASS KACY AROUND 19Z. THIS FRONT SHOULD CONTINUE TO PROGRESS DEEPER INTO NJ THE REST OF THE AFTERNOON AND THEN BLEND WITH THE GENERAL SW FLOW TOWARD PHL AND INTERSTATE 95 EARLY THIS EVENING. A BAY BREEZE SHOULD ALSO REACH KILG AND SOME BAY BREEZES SHOULD FORM A CONVERGENCE ZONE OVER DELMARVA THIS AFTERNOON. TONIGHT GENERALLY CLEAR SKIES ARE FORECAST EXCEPT FOR SOME CIRRUS FROM THE GREAT LAKES FRONT'S TSTMS. WHAT WINDS THERE ARE SHOULD BE LIGHT AND MAINLY FROM THE SOUTH. MOST TERMINALS SHOULD BECOME MVFR TOWARD MORNING IN FOG. MORE RURAL AIRPORTS AS WELL AS OUR MORE RURAL TERMINALS MIGHT ALSO GO TO IFR AROUND SUNRISE. CONFIDENCE OVERALL IS AVERAGE, BUT NOT HIGH ENOUGH TO INCLUDE IN ANY TERMINAL FORECASTS AS A PREVAILING GROUP PER THIS ISSUANCE. MORE VFR CONDITIONS ARE THEN FORECAST FOR FRIDAY. ANY EVENTUAL CONVECTION SHOULD NOT ARRIVE BEFORE 18Z (AND 00Z AT KPHL). WINDS SHOULD BE MAINLY FROM THE SOUTHWEST AT SPEEDS REACHING CLOSE TO 10 KTS BY LATE IN THE MORNING. OUTLOOK... FRI NIGHT...MOSTLY VFR. SCATTERED AFTERNOON AND EVENING TSTMS MAY BRING LOWER CONDITIONS ESPECIALLY NORTH. SAT-SUN NIGHT...VFR WITH SCATTERED AFTERNOON AND EVENING TSTMS. MON...MVFR-VFR WITH FREQUENT SHOWERS/TSTMS. LOWER CONDITIONS POSSIBLE. && .MARINE... CONDITIONS ON THE WATERS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THURSDAY NIGHT AS GENERAL SOUTHWESTERLY FLOW DEVELOPS. SOUNDINGS DO INDICATE THAT WINDS MAY GUST AROUND 15-20 KNOTS OVERNIGHT THURSDAY INTO FRIDAY MORNING HOWEVER. OUTLOOK... SUB-SCA CONDITIONS FRI-SAT WITH A FEW SHOWERS/TSTMS. SCA CONDITIONS POSSIBLE SUN AND MON WITH THE IMPROVING GRADIENT AHEAD OF AN APPROACHING FRONT FROM THE NORTH/WEST. AFTERNOON AND EARLY EVENING TSTMS MAY BRING LOCALLY HIGHER WINDS/SEAS FRI-MON. && .TIDES/COASTAL FLOODING... NOW THAT THE HIGH TIDE CYCLE HAS COMPLETED ALONG THE IMMEDIATE COAST, DEPARTURES BOUNCED UP TO AROUND 0.75 DURING IT. THE MESOSCALE MODELING IS SHOWING A SEA BREEZE FORMING AND AN UP THE DELAWARE BAY SOUTHEASTERLY PUSH. THIS APPEARS ENOUGH NOW TO POSSIBLY GET SOME COASTAL AND BAY POINTS JUST TO MINOR TIDAL FLOODING LEVELS. WE WILL NOT GO UP TO PHILADELPHIA AS THEY FELL A COUPLE OF TENTHS SHORT OF THAT THRESHOLD LAST NIGHT. WE WILL ISSUE A STATEMENT BEFORE THE NOON NEWS. THE ASTRONOMICAL TIDE DROP OFF ON FRIDAY IS AROUND TWO TENTHS OF A FOOT. THIS SHOULD BE ENOUGH TO KEEP US BELOW MINOR TIDAL FLOODING THRESHOLDS. && .RIP CURRENTS... THE RIP CURRENT FORECAST FOR TODAY IS NOW LOW, ALTHOUGH WE MAY APPROACH MODERATE AT TIMES. WE WILL MONITOR THE FORECAST IN CASE WE NEED TO UPGRADE LATER IN THE DAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...O'HARA NEAR TERM...GIGI/ROBERTSON SHORT TERM...ROBERTSON LONG TERM...O'HARA AVIATION...GIGI/O'HARA MARINE...ROBERTSON/O'HARA TIDES/COASTAL FLOODING...GIGI RIP CURRENTS...ROBERTSON
Hazardous weather outlook, Aug 2, 11:38 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1138 AM EDT THU AUG 2 2012 NJZ001-007>010-012-PAZ054-055-060>062-031545- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON- 1138 AM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ015-017>019-PAZ067>071-031545- NEW CASTLE-CECIL-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1138 AM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. MINOR TIDAL FLOODING IS POSSIBLE IN THE LOWER DELAWARE RIVER TOWARD THE BAY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES WILL APPROACH 100 DEGREES FRIDAY AND SATURDAY AND MAY REACH 100 DEGREES SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ013-014-016-020>027-031545- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 1138 AM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. MINOR TIDAL FLOODING IS POSSIBLE TONIGHT ALONG RARITAN BAY, THE DELAWARE AND NEW JERSEY OCEAN FRONT AND IN DELAWARE BAY. NO TIDAL ISSUES ARE EXPECTED ON OUR SIDE OF CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES MAY APPROACH 100 DEGREES FRIDAY...SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-031545- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1138 AM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:34 AM EDT | Coastal Flood Statement | PHI | Kent, New Castle, Sussex | 14 hr |
| Aug 2, 2:58 PM EDT | Heat Advisory | PHI | New Castle | 28 hr |
| Aug 2, 4:01 PM EDT | Special Weather Statement | PHI | Sussex | 59 min |
| Aug 2, 4:16 PM EDT | Areal Flood Advisory | PHI | Sussex | 103 min |
| Aug 2, 4:33 PM EDT | Special Weather Statement | PHI | Kent | 57 min |
| Aug 2, 5:02 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 3 hr |
| Aug 2, 5:22 PM EDT | Special Weather Statement | PHI | Kent | 53 min |
| Aug 2, 7:01 PM EDT | Special Weather Statement | PHI | Sussex | 59 min |
Nearby
Areal Flood Advisories in Delaware, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.